Generalized flux vacua

Jessie Shelton, Washington Taylor, Brian Wecht

Research output: Contribution to journalArticle

Abstract

We consider type II string theory compactified on a symmetric T 6/2 orientifold. We study a general class of discrete deformations of the resulting four-dimensional supergravity theory, including gaugings arising from geometric and ''nongeometric'' fluxes, as well as the usual R-R and NS-NS fluxes. Solving the equations of motion associated with the resulting ≤ 1 superpotential, we find infinite families of supersymmetric vacua with all moduli stabilized. These solutions have parametrically small string coupling and moduli masses, although we expect that a complete string realization of these models would suffer from large α′ corrections. We also describe some aspects of the distribution of generic solutions to the SUSY equations of motion for this model, and note in particular the existence of an apparently infinite number of solutions in a finite range of the parameter space of the four-dimensional effective theory.

Original languageEnglish (US)
Article number095
JournalJournal of High Energy Physics
Volume2007
Issue number2
DOIs
StatePublished - Feb 1 2007
Externally publishedYes

Fingerprint

equations of motion
strings
supergravity
string theory

Keywords

  • Flux compactifications
  • String duality
  • Superstring vacua

ASJC Scopus subject areas

  • Nuclear and High Energy Physics

Cite this

Generalized flux vacua. / Shelton, Jessie; Taylor, Washington; Wecht, Brian.

In: Journal of High Energy Physics, Vol. 2007, No. 2, 095, 01.02.2007.

Research output: Contribution to journalArticle

Shelton, Jessie ; Taylor, Washington ; Wecht, Brian. / Generalized flux vacua. In: Journal of High Energy Physics. 2007 ; Vol. 2007, No. 2.
@article{75d684ac31f1492f9c2b1d6af3a0392e,
title = "Generalized flux vacua",
abstract = "We consider type II string theory compactified on a symmetric T 6/2 orientifold. We study a general class of discrete deformations of the resulting four-dimensional supergravity theory, including gaugings arising from geometric and ''nongeometric'' fluxes, as well as the usual R-R and NS-NS fluxes. Solving the equations of motion associated with the resulting ≤ 1 superpotential, we find infinite families of supersymmetric vacua with all moduli stabilized. These solutions have parametrically small string coupling and moduli masses, although we expect that a complete string realization of these models would suffer from large α′ corrections. We also describe some aspects of the distribution of generic solutions to the SUSY equations of motion for this model, and note in particular the existence of an apparently infinite number of solutions in a finite range of the parameter space of the four-dimensional effective theory.",
keywords = "Flux compactifications, String duality, Superstring vacua",
author = "Jessie Shelton and Washington Taylor and Brian Wecht",
year = "2007",
month = "2",
day = "1",
doi = "10.1088/1126-6708/2007/02/095",
language = "English (US)",
volume = "2007",
journal = "Journal of High Energy Physics",
issn = "1126-6708",
publisher = "Springer Verlag",
number = "2",

}

TY - JOUR

T1 - Generalized flux vacua

AU - Shelton, Jessie

AU - Taylor, Washington

AU - Wecht, Brian

PY - 2007/2/1

Y1 - 2007/2/1

N2 - We consider type II string theory compactified on a symmetric T 6/2 orientifold. We study a general class of discrete deformations of the resulting four-dimensional supergravity theory, including gaugings arising from geometric and ''nongeometric'' fluxes, as well as the usual R-R and NS-NS fluxes. Solving the equations of motion associated with the resulting ≤ 1 superpotential, we find infinite families of supersymmetric vacua with all moduli stabilized. These solutions have parametrically small string coupling and moduli masses, although we expect that a complete string realization of these models would suffer from large α′ corrections. We also describe some aspects of the distribution of generic solutions to the SUSY equations of motion for this model, and note in particular the existence of an apparently infinite number of solutions in a finite range of the parameter space of the four-dimensional effective theory.

AB - We consider type II string theory compactified on a symmetric T 6/2 orientifold. We study a general class of discrete deformations of the resulting four-dimensional supergravity theory, including gaugings arising from geometric and ''nongeometric'' fluxes, as well as the usual R-R and NS-NS fluxes. Solving the equations of motion associated with the resulting ≤ 1 superpotential, we find infinite families of supersymmetric vacua with all moduli stabilized. These solutions have parametrically small string coupling and moduli masses, although we expect that a complete string realization of these models would suffer from large α′ corrections. We also describe some aspects of the distribution of generic solutions to the SUSY equations of motion for this model, and note in particular the existence of an apparently infinite number of solutions in a finite range of the parameter space of the four-dimensional effective theory.

KW - Flux compactifications

KW - String duality

KW - Superstring vacua

UR - http://www.scopus.com/inward/record.url?scp=33947703144&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=33947703144&partnerID=8YFLogxK

U2 - 10.1088/1126-6708/2007/02/095

DO - 10.1088/1126-6708/2007/02/095

M3 - Article

AN - SCOPUS:33947703144

VL - 2007

JO - Journal of High Energy Physics

JF - Journal of High Energy Physics

SN - 1126-6708

IS - 2

M1 - 095

ER -